MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ HEALTH CARE AURA¿ PARTICULATE RESPIRATOR AND SURGICAL MASK; SURGICAL APPAREL

3M HEALTH CARE 3M¿ HEALTH CARE AURA¿ PARTICULATE RESPIRATOR AND SURGICAL MASK; SURGICAL APPAREL
Model Number 1870+
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Respiratory Distress (2045); Patient Problem/Medical Problem (2688)
Date of Event 12/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt identifier and weight: no information provided.This type of reported event is rare.The product is not made with natural rubber latex.The doctor mentioned the steroid given was probably solu-medrol (methylprednisolone).The product used is no longer available and will not be sent in for evaluation.End of report.
 
Event or Problem Description
An occupational health worker alleged that a female, who is a registered nurse (rn), wore a surgical respirator to perform patient care for an isolation patient.Within thirty minutes of wearing the surgical respirator, she began to feel strange and thought she smelled latex in the surgical respirator.After removal of the surgical respirator, the rn continued to feel unwell, was seen in the emergency room, and then admitted to the hospital critical care unit, where she remained over the weekend.A medical doctor who is an allergist contacted 3m and alleged that the rn experienced anaphylaxis, where the symptoms included shortness of breath, throat tightness, profuse rhinorrhea and hypotension, which resulted after the first-time use of this type of surgical respirator worn by the rn.The rn was hospitalized the same day on (b)(6) 2017, and was discharged on (b)(6) 2017.She was given epinephrine, steroids and an antihistamine in the emergency room, and therapy was continued with epinephrine and steroids during the hospital stay.The current status of the (rn) is fine according to the doctor.
 
Additional Manufacturer Narrative
Information obtained on february 15, 2018 indicates: (b)(4) samples were received and visually reviewed with no abnormalities observed, and no abnormal odor noticed.Complaints were reviewed from complaints were reviewed from january 1, 2016 to december 31, 2017; there has been a total of (b)(4) medical complaints received, where one involved an anaphylactic reaction in addition to this current complaint.The additional complaint did not have the same lot number as this complaint.End of report.

Brand Name
3M¿ HEALTH CARE AURA¿ PARTICULATE RESPIRATOR AND SURGICAL MASK
Common Device Name
SURGICAL APPAREL
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave.
3m center, building 275-5w-06
st. paul MN 55144
MDR Report Key7195317
Report Number2110898-2018-00009
Device Sequence Number11137355
Product Code MSH
UDI-Device Identifier00051131499966
UDI-Public00051131499966
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date07/26/2022
Device Model Number1870+
Device Catalogue Number1870+
Device Lot NumberC172071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age49 YR